Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 481, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 7, 2006, 6:15 PM CDT for Boone County, Callaway County, Missouri. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2006, 6:15 PM CDT (23:15 UTC)
- Expired
- Aug 7, 2006, 7:00 PM CDT
- In force
- 45 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Boone County, MO, Callaway County, MO
The radar
The St Louis radar (KLSX), 129 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.3 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 346 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1294 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 072314 SVRLSX MOC019-027-080000- /O.NEW.KLSX.SV.W.0481.060807T2315Z-060808T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 615 PM CDT MON AUG 7 2006 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BOONE COUNTY IN CENTRAL MISSOURI SOUTHWESTERN CALLAWAY COUNTY IN CENTRAL MISSOURI * UNTIL 700 PM CDT * AT 611 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES WEST OF LAKE MYKEE...OR ABOUT 4 MILES NORTHWEST OF HOLTS SUMMIT... AND MOVING NORTHEAST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... LAKE MYKEE... NEW BLOOMFIELD... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3867 9231 3856 9214 3876 9190 3885 9218 $$ TRUETT
2 follow-up statements
000 WWUS53 KLSX 072340 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 637 PM CDT MON AUG 7 2006 MOC019-027-080000- /O.CON.KLSX.SV.W.0481.000000T0000Z-060808T0000Z/ CALLAWAY MO-BOONE MO- 637 PM CDT MON AUG 7 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR SOUTHEASTERN BOONE AND SOUTHWESTERN CALLAWAY COUNTIES... AT 635 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED ALONG THE BOONE...CALLAWAY COUNTY LINE...ABOUT 4 MILES SOUTHEAST OF ASHLAND. THIS STORM WAS NEARLY STATIONARY. THE STORM WILL BE AFFECTING AREAS OF SOUTHEAST BOONE AND SOUTHWEST CALLAWAY COUNTIES BETWEEN HIGHWAYS 63 AND 54. LAT...LON 3868 9232 3856 9214 3876 9190 3885 9218 $$ TRUETT
000 WWUS53 KLSX 072357 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 657 PM CDT MON AUG 7 2006 MOC019-027-080007- /O.EXP.KLSX.SV.W.0481.000000T0000Z-060808T0000Z/ CALLAWAY MO-BOONE MO- 657 PM CDT MON AUG 7 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BOONE AND SOUTHWESTERN CALLAWAY COUNTIES EXPIRES AT 700 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED...AND NO LONGER APPEARED TO BE SEVERE. LAT...LON 3868 9232 3856 9214 3876 9190 3885 9218 $$ TRUETT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:15 PM CDT, 3 hours earlier.
Area forecast discussion, Aug 7, 3:15 PM CDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 315 PM CDT MON AUG 7 2006 .DISCUSSION... A COLD FRONT EXTENDING FROM THE SOUTHERN TIP OF LAKE MICHIGAN SOUTHWEST TO JUST NORTH OF ST LOUIS...THEN WEST THROUGH WEST CENTRAL MISSOURI. AND SOUTHWEST TO SOUTH OF WICHITA KS. THE FRONT IS SLOWING AND SHOULD MOVE VERY LITTLE THIS EVENING. AN OUTFLOW BOUNDARY FROM THIS MORNINGS ACTIVITY DROPPED SOUTHEAST INTO SOUTHEAST MISSOURI WEST TO NEAR SPRINGFIELD. THE AIR IS MODERATELY UNSTABLE ACROSS SOUTHERN MISSOURI AND THUNDERSTORMS HAVE BEEN DEVELOPING THIS AFTERNOON FROM PICKNEYVILLE IN SOUTHERN ILLINOIS WEST THROUGH FARMINGTON AND TO LAKE OF THE OZARKS. THESE STORMS SHOW LITTLE MOVEMENT AND NEW STORMS WILL PROBABLY DEVELOP ALONG EITHER SIDE OF THE STORMS ALONG THE OUTFLOW BOUNDARIES. MEANWHILE A SOMEWHAT ORGANIZED LINE OF STORMS EXTENDS FROM DECATUR ILLINOIS WEST SOUTHWEST TO ABOUT 25 MILES SOUTH OF QUINCY TO 30 MILES NORTH OF COLUMBIA. THESE STORMS ARE A BIT CLOSER TO THE WESTERLIES AND THEREFORE HAVE AN EASTWARD MOVEMENT OF 20 KNOTS OR SO. MID AFTERNOON TEMPERATURES HAVE RISEN INTO THE LOWER TO MIDDLE 90S OUTSIDE THE RAIN AREAS WITH HEAT INDICES HOVERING JUST BELOW ADVISORY CRITERIA AGAIN...FROM UPPER 90S TO 104. THE RUC MODEL SHOWS A LOW LEVEL JET FORMING TONIGHT OVER WESTERN KANSAS AND NEBRASKA. FOR NOW WE LOOK FOR CHANCE PROBABILITIES THROUGH THE EVENING HOURS WITH THE SCATTERED THUNDERSTORMS AND THEN A STORM COMPLEX OR MCS IS EXPECTED TO FORM OVER NORTHERN KANSAS AND NEBRASKA DURING THE EVENING AND MOVE EAST INTO NORTHERN MISSOURI DURING THE NIGHT. THE CORFIDI VECTORS HOWEVER SHOW A POSSIBILITY OF A SLIGHT SOUTHWARD SHIFT DURING THE NIGHT AND IN ADDITION THE STATIONARY FRONT MAY PROVIDE ADDITIONAL FOCUS FOR THUNDERSTORM DEVELOPMENT TONIGHT. WINDS ALOFT ARE VERY LIGHT AND THE THREAT OF ANY SEVERE WEATHER IS MINIMAL...ONLY BRIEF STRONG GUSTS NEAR THE STRONGER STORMS. THE TEMPERATURES ALOFT ARE EXTREMELY WARM AND THEREFORE THE CHANCES FOR HAIL ARE NOT VERY GOOD EITHER. I HAVE PLACED LIKELY POPS IN NORTHEAST MISSOURI TONIGHT WITH CHANCE PROBABILITIES TAPERING OFF FURTHER SOUTH. THE STATIONARY FRONT AND OUTFLOW BOUNDARIES FROM TONIGHTS ACTIVITY SHOULD PROVIDE SOME SORT OF FOCUS FOR ADDITIONAL ACTIVITY TOMORROW AND TOMORROW NIGHT AND POSSIBLY ON WEDNESDAY IN THE NORTHEASTERN PORTIONS OF OUR FORECAST AREA. SIGNIFICANT RAINFALL IS MUCH NEEDED. DUE TO THE SLOW MOVEMENT OF THESE STORMS LOCAL SPOTS COULD RECEIVE SOME HEAVY RAINFALL WITH LESSER AMOUNTS OVER MOST OF THE REST OF THE AREA...ESPECIALLY NORTH OF INTERSTATE 70. CLOUDS WILL INCREASE AND THEREFORE THIS SHOULD PROVIDE A BRIEF RESPITE FROM THE HOT WEATHER WITH HIGHS IN THE MIDDLE 80S NORTH TO LOWER 90S IN RAINFREE AREAS. IN THE LONGER RANGE...THE MODELS STILL POINT TO UNSEASONABLY STRONG AMPLIFICATION OF THE JET STREAM PATTERN. THE BROAD UPPER RIDGE NOW CENTERED NEAR 90 DEGREES WEST MAY BRIEFLY RETROGRADE A BIT TOWARD THE PLAINS WITH AN UNUSUALLY DEEP TROUGH OVER THE EASTERN U.S. AND ANOTHER LONG WAVE TROUGH OVER THE WESTERN U.S. AS USUAL THIS MAKES FOR A VERY UNPREDICTABLE PATTERN FOR THE BISTATE AREA BUT IN GENERAL SOME COOLING AND SCATTERED SHOWERS AND THUNDERSTORMS WILL BE THE RULE...THE MODELS HAVE BEEN VERY UNPREDICTABLE AS TO TIMING AND STRENGTH SO WITH LOWER CONFIDENCE I HAVE INCLUDED LOW CHANCE PROBABILITIES OF PRECIPITATION. PEDIGO && .AVIATION... FOR THE 18Z TAFS... COLD FRONT OVER CENTRAL MO AS OF 17Z. SCATTERED RWS AND TRWS NORTH OF THE FRONT WL CONTINUE TO DISSIPATE THROUGH 20Z...MAY NEED TO STILL MENTION FOR AN HOUR OR TWO FOR KUIN...WILL WAIT TIL CLOSER TO TAF ISSUANCE TIME TO DECIDE. AS FOR REST OF TIME PERIOD...WILL SEE REDEVELOPMENT OF ACTIVITY LATER TONIGHT...AFTER 06Z...WITH POSSIBLE MCS DEVELOPMENT OVER IOWA THEN SINK SOUTHEASTWARD INTO KUIN...KSUS AND KSTL. OTHERWISE...VFR/MVFR CONDS THRU THE PERIOD. BYRD && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Aug 7, 3:06 PM CDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 306 PM CDT MON AUG 7 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-081200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 306 PM CDT MON AUG 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS THROUGH TONIGHT AS A COLD FRONT SLOWLY PUSHES THROUGH OUR REGION. ORGANIZED OR WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...ALTHOUGH DUE TO THE HIGH AMOUNTS OF INSTABILITY AVAILABLE...A FEW STORMS EARLY THIS EVENING MAY BRIEFLY EXCEED SEVERE LIMITS...ESPECIALLY AROUND THE INTERSTATE 70 CORRIDOR. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH FRIDAY... PRIMARILY DURING THE AFTERNOON AND EARLY EVENING HOURS EACH DAY... AS THE OLD FRONTAL BOUNDARY LINGERS ACROSS THE AREA AND WILL INTERSECT A MOIST AND UNSTABLE ATMOSPHERE. HEAT INDICES MAY EXCEED 100 DEGREES ON WEDNESDAY AND THURSDAY IN CENTRAL MISSOURI AS WELL AS THE ST LOUIS METROPOLITAN AREA...AS THE HOT AND HUMID AIR ATTEMPTS TO MAKE A RETURN TO THE REGION FROM THE SOUTHWEST. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HOWEVER...SPOTTERS ARE ENCOURAGED TO CONTACT THE NATIONAL WEATHER SERVICE WITH ANY REPORTS OF HAIL...HIGH WINDS...WIND DAMAGE...AND HEAVY RAINFALL. BYRD
In the hours before
Local storm report, Aug 7, 5:17 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
517 PM CDT MON AUG 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG DE SOTO 38.14N 90.56W
08/07/2006 JEFFERSON MO AMATEUR RADIO
10-12 INCH DIAMETER TREE LIMBS DOWN
&&
BMILLERLocal storm report, Aug 7, 6:06 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
606 PM CDT MON AUG 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL FESTUS 38.22N 90.41W
08/07/2006 E1.00 INCH JEFFERSON MO AMATEUR RADIO
&&
BMILLERThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 4:56 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 49 min |
| Aug 7, 5:45 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 21 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.